Alert archive / Alabama / Heat Advisories in 2011

Heat Advisory 2, NWS Mobile, AL

August 1, 201110 counties in Alabama; 5 counties in Mississippi

NWS Mobile, AL issued this heat advisory at Aug 1, 2011, 3:36 PM CDT for 10 counties in Alabama; 5 counties in Mississippi. It took effect at Aug 2, 2011, 11:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 1, 2011, 3:36 PM CDT (20:36 UTC)
In effect from
Aug 2, 2011, 11:00 AM CDT
Expired
Aug 2, 2011, 6:00 PM CDT
In force
7 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2393 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2393 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

245 
WWUS74 KMOB 012036
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
336 PM CDT MON AUG 1 2011

...A HEAT ADVISORY IS IN EFFECT FOR TUESDAY OVER INTERIOR SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE...

.HIGH TEMPERATURES TUESDAY AFTERNOON ARE EXPECTED TO CLIMB INTO THE
MID TO UPPER 90S ACROSS THE AREA. THE HOT TEMPERATURES...COMBINED
WITH DEWPOINTS IN THE MID TO UPPER 70S...WILL RESULT IN OPPRESSIVE 
HEAT INDICES. THE HIGHEST HEAT INDICES ARE EXPECTED TO RANGE BETWEEN
108 AND 112 DEGREES FROM LATE MORNING THROUGH THE AFTERNOON HOURS.
THE ONLY RELIEF FROM THE HEAT MAY COME FROM ISOLATED TO SCATTERED
SHOWER AND THUNDERSTORM ACTIVITY.

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-020445-
/O.NEW.KMOB.HT.Y.0002.110802T1600Z-110802T2300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...WRIGHT...
SEMINOLE...EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...
BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...
LUCEDALE
336 PM CDT MON AUG 1 2011

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 6 PM CDT TUESDAY...
 
* EVENT...HIGH TEMPERATURES TUESDAY AFTERNOON ARE EXPECTED TO CLIMB
  INTO THE MID TO UPPER 90S ACROSS THE AREA. THE HOT
  TEMPERATURES...COMBINED WITH DEWPOINTS IN THE MID TO UPPER
  70S...WILL RESULT IN OPPRESSIVE HEAT INDICES.

* TIMING...THE HIGHEST HEAT INDICES ARE EXPECTED TO RANGE BETWEEN 108
  AND 112 DEGREES FROM LATE MORNING THROUGH THE AFTERNOON HOURS.

* IMPACT...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL
  CREATE A SITUATION IN WHICH HEAT STRESS ILLNESSES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY IS ISSUED FOR EXCESSIVE HEAT EVENTS WHERE THE
HEAT INDEX RISES TO AT LEAST 108 DEGREES. PERSONS PLANNING ON BEING
OUTDOORS FOR AN EXTENDED TIME ARE URGED TO CONSUME PLENTY OF
LIQUIDS...ESPECIALLY WATER...WEAR LIGHT COLORED AND LOOSE FITTING
CLOTHING...AND TO TAKE FREQUENT BREAKS FROM THE HEAT IN AN AIR-
CONDITIONED ROOM. CHILDREN SHOULD BE WATCHED FOR SIGNS OF HEAT
EXHAUSTION IF PLAYING OUTDOORS...AND CHECK UP ON RELATIVES AND
NEIGHBORS. THE ELDERLY SHOULD FREQUENTLY BE CHECKED ON AS WELL.

&&

$$
4 follow-up statements
400 
WWUS74 KMOB 020315
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1015 PM CDT MON AUG 1 2011

...A HEAT ADVISORY IS IN EFFECT FOR TUESDAY OVER INTERIOR
SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA
PANHANDLE...

.HIGH TEMPERATURES TUESDAY AFTERNOON ARE EXPECTED TO CLIMB INTO
THE MID TO UPPER 90S ACROSS THE AREA. THE HOT TEMPERATURES...
COMBINED WITH DEWPOINTS IN THE MID TO UPPER 70S...WILL RESULT IN
OPPRESSIVE HEAT INDICES. THE HIGHEST HEAT INDICES ARE EXPECTED TO
RANGE BETWEEN 108 AND 112 DEGREES FROM LATE MORNING THROUGH THE
AFTERNOON HOURS. THE ONLY RELIEF FROM THE HEAT MAY COME FROM
ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY.

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-021200-
/O.CON.KMOB.HT.Y.0002.110802T1600Z-110802T2300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...WRIGHT...
SEMINOLE...EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...
BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...
LUCEDALE
1015 PM CDT MON AUG 1 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM CDT
TUESDAY...

* EVENT...HIGH TEMPERATURES TUESDAY AFTERNOON ARE EXPECTED TO 
  CLIMB INTO THE MID TO UPPER 90S ACROSS THE AREA. THE HOT 
  TEMPERATURES...COMBINED WITH DEWPOINTS IN THE MID TO UPPER 
  70S...WILL RESULT IN OPPRESSIVE HEAT INDICES. 

* TIMING...THE HIGHEST HEAT INDICES ARE EXPECTED TO RANGE 
  BETWEEN 108 AND 112 DEGREES FROM LATE MORNING THROUGH THE 
  AFTERNOON HOURS. 

* IMPACT...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY 
  WILL CREATE A SITUATION IN WHICH HEAT STRESS ILLNESSES ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY IS ISSUED FOR EXCESSIVE HEAT EVENTS WHERE THE
HEAT INDEX RISES TO AT LEAST 108 DEGREES. PERSONS PLANNING ON
BEING OUTDOORS FOR AN EXTENDED TIME ARE URGED TO CONSUME PLENTY
OF LIQUIDS...ESPECIALLY WATER...WEAR LIGHT COLORED AND LOOSE
FITTING CLOTHING...AND TO TAKE FREQUENT BREAKS FROM THE HEAT IN
AN AIR- CONDITIONED ROOM. CHILDREN SHOULD BE WATCHED FOR SIGNS OF
HEAT EXHAUSTION IF PLAYING OUTDOORS...AND CHECK UP ON RELATIVES
AND NEIGHBORS. THE ELDERLY SHOULD FREQUENTLY BE CHECKED ON AS
WELL.

&&

$$
081 
WWUS74 KMOB 021150
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
650 AM CDT TUE AUG 2 2011

...A HEAT ADVISORY IS IN EFFECT FOR TODAY OVER INTERIOR SOUTHEAST
MISSISSIPPI...ALL OF SOUTHWEST ALABAMA AND ALL OF THE WESTERN FLORIDA
PANHANDLE...

.HIGH TEMPERATURES THIS AFTERNOON ARE EXPECTED TO CLIMB INTO THE MID
TO UPPER 90S ACROSS THE AREA. THE HOT TEMPERATURES... COMBINED WITH
DEWPOINTS IN THE MID TO UPPER 70S...WILL RESULT IN OPPRESSIVE HEAT
INDICES. THE HIGHEST HEAT INDICES ARE EXPECTED TO RANGE BETWEEN 108
AND 112 DEGREES FROM LATE MORNING THROUGH THE AFTERNOON HOURS. THE
ONLY RELIEF FROM THE HEAT MAY COME FROM ISOLATED TO SCATTERED SHOWER
AND THUNDERSTORM ACTIVITY.

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-022000-
/O.CON.KMOB.HT.Y.0002.110802T1600Z-110802T2300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...WRIGHT...
SEMINOLE...EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...
BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...
LUCEDALE
650 AM CDT TUE AUG 2 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CDT THIS EVENING...

* EVENT...HIGH TEMPERATURES THIS AFTERNOON ARE EXPECTED TO CLIMB
  INTO THE MID TO UPPER 90S ACROSS THE AREA. THE HOT
  TEMPERATURES...COMBINED WITH DEWPOINTS IN THE MID TO UPPER
  70S...WILL RESULT IN OPPRESSIVE HEAT INDICES.

* TIMING...THE HIGHEST HEAT INDICES ARE EXPECTED TO RANGE 
  BETWEEN 108 AND 112 DEGREES FROM LATE MORNING THROUGH THE 
  AFTERNOON HOURS. 

* IMPACT...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY 
  WILL CREATE A SITUATION IN WHICH HEAT STRESS ILLNESSES ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY IS ISSUED FOR EXCESSIVE HEAT EVENTS WHERE THE
HEAT INDEX RISES TO AT LEAST 108 DEGREES. PERSONS PLANNING ON
BEING OUTDOORS FOR AN EXTENDED TIME ARE URGED TO CONSUME PLENTY
OF LIQUIDS...ESPECIALLY WATER...WEAR LIGHT COLORED AND LOOSE
FITTING CLOTHING...AND TO TAKE FREQUENT BREAKS FROM THE HEAT IN
AN AIR- CONDITIONED ROOM. CHILDREN SHOULD BE WATCHED FOR SIGNS OF
HEAT EXHAUSTION IF PLAYING OUTDOORS...AND CHECK UP ON RELATIVES
AND NEIGHBORS. THE ELDERLY SHOULD FREQUENTLY BE CHECKED ON AS
WELL.

&&

$$
632 
WWUS74 KMOB 021545
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1045 AM CDT TUE AUG 2 2011

...A HEAT ADVISORY REMAINS IN EFFECT FOR TODAY OVER INTERIOR SOUTHEAST
MISSISSIPPI...ALL OF SOUTHWEST ALABAMA AND ALL OF THE WESTERN FLORIDA
PANHANDLE...

.HIGH TEMPERATURES THIS AFTERNOON ARE EXPECTED TO CLIMB INTO THE
MID TO UPPER 90S ACROSS THE AREA. THE HOT TEMPERATURES...
COMBINED WITH DEWPOINTS IN THE MID TO UPPER 70S...WILL RESULT IN
OPPRESSIVE HEAT INDICES. THE HIGHEST HEAT INDICES ARE EXPECTED TO
RANGE BETWEEN 108 AND 112 DEGREES FROM LATE MORNING THROUGH THE
AFTERNOON HOURS. THE ONLY RELIEF FROM THE HEAT MAY COME FROM
ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY.

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-022300-
/O.CON.KMOB.HT.Y.0002.110802T1600Z-110802T2300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...WRIGHT...
SEMINOLE...EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...
BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...
LUCEDALE
1045 AM CDT TUE AUG 2 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* EVENT...HIGH TEMPERATURES THIS AFTERNOON ARE EXPECTED TO CLIMB 
  INTO THE MID TO UPPER 90S ACROSS THE AREA. THE HOT 
  TEMPERATURES...COMBINED WITH DEWPOINTS IN THE MID TO UPPER 
  70S...WILL RESULT IN OPPRESSIVE HEAT INDICES. 

* TIMING...THE HIGHEST HEAT INDICES ARE EXPECTED TO RANGE 
  BETWEEN 108 AND 112 DEGREES FROM LATE MORNING THROUGH THE 
  AFTERNOON HOURS. 

* IMPACT...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY 
  WILL CREATE A SITUATION IN WHICH HEAT STRESS ILLNESSES ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY IS ISSUED FOR EXCESSIVE HEAT EVENTS WHERE THE
HEAT INDEX RISES TO AT LEAST 108 DEGREES. PERSONS PLANNING ON
BEING OUTDOORS FOR AN EXTENDED TIME ARE URGED TO CONSUME PLENTY
OF LIQUIDS...ESPECIALLY WATER...WEAR LIGHT COLORED AND LOOSE
FITTING CLOTHING...AND TO TAKE FREQUENT BREAKS FROM THE HEAT IN
AN AIR-CONDITIONED ROOM. CHILDREN SHOULD BE WATCHED FOR SIGNS OF
HEAT EXHAUSTION IF PLAYING OUTDOORS...AND CHECK UP ON RELATIVES AND
NEIGHBORS. THE ELDERLY SHOULD FREQUENTLY BE CHECKED ON AS WELL.

&&

$$
678 
WWUS74 KMOB 022044
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
344 PM CDT TUE AUG 2 2011

...A HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM THIS AFTERNOON OVER
INTERIOR SOUTHEAST MISSISSIPPI...ALL OF SOUTHWEST ALABAMA AND THE
WESTERN FLORIDA PANHANDLE...

...AN EXCESSIVE HEAT WARNING IS IN EFFECT WEDNESDAY AFTERNOON OVER
INTERIOR SOUTHEAST MISSISSIPPI...ALL OF SOUTHWEST ALABAMA AND THE
WESTERN FLORIDA PANHANDLE...

...AN EXCESSIVE HEAT WATCH IS IN EFFECT THURSDAY AFTERNOON OVER
INTERIOR SOUTHEAST MISSISSIPPI...ALL OF SOUTHWEST ALABAMA AND THE
WESTERN FLORIDA PANHANDLE...

.HIGH TEMPERATURES BOTH WEDNESDAY AND THURSDAY AFTERNOON ARE EXPECTED
TO CLIMB TO BETWEEN 96 AND 101 DEGREES INLAND AREAS...AND 90 TO 95
DEGREES ALONG THE COAST. THE HOT TEMPERATURES...COMBINED WITH
DEWPOINTS RANGING FROM 75 TO 81 DEGREES...WILL RESULT IN OPPRESSIVE
HEAT INDICES. THE HIGHEST HEAT INDICES ARE EXPECTED TO RANGE BETWEEN
110 AND 115 DEGREES. THE ONLY RELIEF FROM THE HEAT MAY COME FROM
ISOLATED SHOWER AND THUNDERSTORM.

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-030445-
/O.NEW.KMOB.EH.W.0001.110803T1700Z-110803T2300Z/
/O.NEW.KMOB.EH.A.0001.110804T1700Z-110804T2300Z/
/O.CON.KMOB.HT.Y.0002.000000T0000Z-110802T2300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...WRIGHT...
NICEVILLE...SEMINOLE...EGLIN AFB...VALPARAISO...WAYNESBORO...
RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...
WIGGINS...LUCEDALE
344 PM CDT TUE AUG 2 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 6 PM CDT
WEDNESDAY...
...EXCESSIVE HEAT WATCH IN EFFECT THURSDAY AFTERNOON...

* EVENT...HIGH TEMPERATURES BOTH WEDNESDAY AND THURSDAY AFTERNOON ARE
  EXPECTED TO CLIMB TO BETWEEN 96 AND 101 DEGREES INLAND AREAS...AND
  90 TO 95 DEGREES ALONG THE COAST. THE HOT TEMPERATURES...COMBINED
  WITH DEWPOINTS RANGING FROM 75 TO 81 DEGREES...WILL RESULT IN
  OPPRESSIVE HEAT INDICES.

* TIMING...THE HIGHEST HEAT INDICES ARE EXPECTED TO RANGE BETWEEN 110
  AND 115 DEGREES BOTH WEDNESDAY AND THURSDAY AFTERNOON.

* IMPACT...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL
  CREATE A SITUATION IN WHICH HEAT STRESS ILLNESSES ARE VERY LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR WHERE THE HEAT INDEX RISES
TO AT LEAST 110 DEGREES. HEAT INDEX VALUES THIS HIGH CAN CAUSE EVEN
THE MOST PHYSICALLY FIT TO SUCCUMB TO HEAT EXHAUSTION OR EVEN
WORSE...DEADLY HEAT STROKE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-
CONDITIONED ROOM AND STAY OUT OF THE SUN.

CHILDREN SHOULD BE WATCHED FOR SIGNS OF HEAT EXHAUSTION IF PLAYING
OUTDOORS...AND CHECK UP ON RELATIVES AND NEIGHBORS. THE ELDERLY
SHOULD FREQUENTLY BE CHECKED ON AS WELL. PETS SHOULD BE PROVIDED
PLENTY OF FRESH WATER AND SHADE...AND BE MONITORED FREQUENTLY.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this heat advisory went out at Aug 1, 12:35 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Aug 1, 12:35 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...AVIATION UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1235 PM CDT MON AUG 1 2011

.AVIATION(18Z ISSUANCE)...SHOWERS AND THUNDERSTORMS WILL INCREASE
AROUND THE TERMINALS THROUGH THE LATE AFTERNOON WITH IFR/MVFR
CONDITIONS POSSIBLE IN AND AROUND THUNDERSTORMS. OTHERWISE...VFR
CONDITIONS EXPECTED THROUGH MUCH OF THE PERIOD. /13

&&

.SHORT TERM...(TODAY AND TONIGHT)A WEAK UPPER SHORTWAVE CIRCULATING
SOUTH ALONG THE EASTERN EDGE OF UPPER LEVEL HIGH PRESSURE OVER THE
CENTRAL PLAINS WILL SWING SOUTH THROUGH THE FIRST TWO PERIODS OF THE
FORECAST. UNTIL THEN...IT WILL PROVIDE AN ENHANCEMENT TO PRECIP
FORMATION TODAY INTO TONIGHT...ESPECIALLY OVER THE SOUTHERN HALF OF
THE FA AND MARINE ZONES. QUESTION IS HOW FAR NORTH WILL TODAY'S TSRA
FORM...WITH A GENERALLY NORTHERLY DRIVING FLOW PUSHING ANY THAT DO
FORM TO THE SOUTH. HAVE  PUT BEST POPS OVER THE SOUTHERN PART OF THE
LAND FA...WITH A GULF BREEZE TRYING TO MOVE INLAND THE TRIGGER.
NORTHERN PARTS OF THE FA WILL SEE TEMPS WELL ABOVE SEASONAL AGAIN
TODAY...WITH HEAT INDICES RISING INTO THE 102 TO 107 DEGREE RANGE
TODAY.

THIS AFTERNOON'S WET MICROBURST RISK IS HIGH.

/16

TUESDAY THROUGH WEDNESDAY NIGHT...CONTINUES TO BE GOOD AGREEMENT
AMONG THE MODELS IN SUSTAINING THE UPPER HIGH OVER THE SOUTHERN
PLAINS INTO MID-WEEK WITH UPPER TROUGHING JUST OFF THE EAST COAST.
THE NORTHWEST UPPER FLOW WILL GRADUALLY PUSH THE DEEPER
MOISTURE...PWATS ABOVE TWO INCHES SOUTH OF THE FORECAST AREA BY
WEDNESDAY. STILL AROUND 1.75 OVER THE WESTERN 2/3RDS AND BELOW 1.5
OVER THE NORTHEAST ZONES. LOOKS LIKE ANY DISTURBANCES RIDING AROUND
THE EAST SIDE OF THE HIGH WILL STAY EAST OF THE FORECAST AREA AND
NOT CONTRIBUTE TO WHAT SHOULD BE TYPICAL AFTERNOON SUMMER TIME
SCATTERED TO WIDELY SCATTERED THUNDERSTORMS. HOWEVER WITH THE
TEMPERATURES IN THE UPPER 90S...WOULD EXPECT TO SEE A FEW STRONG
WIND GUSTS AND BRIEF HEAVY RAIN FROM A FEW STORMS. AFTERNOON DEW
POINTS IN THE MID 70S AND TEMPERATURES IN THE MID TO UPPER 90S WILL
SEND HEAT INDICES IN EXCESS OF 106 DEGREES AND HEAT ADVISORIES MAY
BE NEEDED FOR TUESDAY AND WEDNESDAY. /11

&&

.LONG TERM...(THURSDAY THROUGH SUNDAY)...THE UPPER HIGH GRADUALLY
DRIFTS WEST AND BY SUNDAY IS CENTERED OVER NEW MEXICO WITH A WEAK
UPPER TROUGH DROPPING SOUTH INTO THE SOUTHEAST STATES FROM
DISTURBANCES MOVING NORTH OF THE UPPER HIGH. THIS WILL BRING THE
PRECIPITABLE WATERS VALUES BACK UP OVER TWO INCHES BY THE WEEKEND
AND A RETURN TO A MORE DIURNAL AND WETTER PATTERN FOR THE WEEKEND.
HIGH TEMPERATURES THURSDAY AND FRIDAY FROM 95 TO 100 WILL EASE UP A
FEW DEGREES BY THE WEEKEND WITH THE INCREASE IN CLOUDS AND MOISTURE
BUT HEAT INDICES WILL STAY ABOUT THE SAME WITH THE INCREASE IN
MOISTURE. /11

&&

.MARINE...A WEAK SURFACE TROUGH OVER THE NORTHERN GULF COAST WILL
DISSIPATE THROUGH TONIGHT...ALLOWING A SURFACE RIDGE STRETCHING WEST
OVER THE CENTRAL GULF TO SHIFT NORTH MID WEEK ON. A LIGHT NORTHERLY
FLOW APPOSING THE GULF BREEZE WILL DISAPPEAR AS A RESULT...AND
SYNOPTIC ONSHORE FLOW WILL RETURN.

/16

&&

.FIRE WEATHER...HUMIDITY TO REMAIN WELL ABOVE ANY FIRE CONCERNS
THROUGH THE WEEK. ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS THE
NEXT FEW AFTERNOONS WITH PRODUCE SOME GUSTY WINDS AND
LIGHTNING...ALONG WITH BRIEF HEAVY RAIN. /11

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      96  75  97  77 /  60  30  30  10
PENSACOLA   94  77  96  79 /  60  30  30  10
DESTIN      92  79  93  81 /  50  30  30  10
EVERGREEN   98  73  99  75 /  40  30  20  10
WAYNESBORO  97  74  98  76 /  20  20  20  10
CAMDEN      99  74  99  76 /  20  20  20  10
CRESTVIEW   96  72  98  75 /  60  30  30  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 1, 3:00 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CDT MON AUG 1 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-021200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
300 PM CDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR
SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE
WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY THROUGH TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH EARLY EVENING. A FEW MAY BECOME STRONG TO SEVERE...WITH
DAMAGING WINDS AND HAIL THE PRIMARY THREATS. LOCALLY HEAVY DOWNPOURS
MAY CAUSE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS.

WITH HOT TEMPERATURES...HEAT INDICES TODAY WILL TOP OUT IN THE 102
TO 107 DEGREE RANGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

DAILY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
THROUGH THE PERIOD. LOCALLY HEAVY DOWNPOURS ARE POSSIBLE WITH THE
STRONGER STORMS. A FEW MAY BECOME STRONG TO SEVERE.

HOT TEMPERATURES WILL CONTINUE THROUGH THE WEEK...WITH AFTERNOON
HEAT INDICES TUESDAY THROUGH THURSDAY WILL RISE INTO THE 105 TO 110
DEGREE RANGE. A SLIGHTLY COOLER DAY FRIDAY MEANS HEAT INDICES ARE
EXPECTED TO RISE INTO THE 102 TO 107 DEGREE RANGE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED
THROUGH SUNDAY.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 1:11 PM CDTSpecial Marine WarningMOB64 min
Aug 1, 2:55 PM CDTSpecial Marine WarningMOB50 min
Aug 1, 4:05 PM CDTSpecial Marine WarningMOB55 min
Aug 1, 5:00 PM CDTSpecial Marine WarningMOB60 min
Aug 1, 4:14 PM CDTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa46 min
Aug 1, 4:44 PM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa61 min

Nearby

Heat Advisories in Alabama, 2011Heat Advisories in Mississippi, 2011Heat Advisories in Florida, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.